GET HELP WITH YOUR ESSAY
If you need assistance with writing your essay, our professional Essay Writing Service is here to help!
Assignment: Pharmacotherapy for Gastrointestinal and Hepatobiliary Disorders
Symptoms of various gastrointestinal (GI) and hepatobiliary disorders often overlap, making diagnosis and treatment challenging. For example, symptoms such as vomiting, constipation, and bloating are non-specific and could also be the result of underlying medical history or current prescription drug use. As an advanced practice nurse, you could be potentially responsible for providing care to a patient who may present with non-specific symptoms related to the gastrointestinal and hepatobiliary systems.
How would you proceed to care for this patient? What type of drug therapy might you recommend, not knowing current medical history or prescription drug use? Are there certain drugs you should avoid in ensuring a drug-drug interaction does not occur? These are the types of questions that may guide you in your role as an advanced practice nurse.
What’s Happening This Module?
Module 3: Gastrointestinal and Hepatobiliary Systems is a 1-week module, Week 4 of the course. In this module, you will examine diagnoses for patients with potential GI and hepatobiliary disorders. You also develop a drug therapy plan based on patient history and diagnosis. Gastrointestinal (GI) and hepatobiliary disorders affect the structure and function of the GI tract. Many of these disorders often have similar symptoms, such as abdominal pain, cramping, constipation, nausea, bloating, and fatigue.
to the same symptoms, it is important for advanced practice nurses to carefully evaluate patients and prescribe a treatment that targets the cause rather than the symptom.
Once the underlying cause is identified, an appropriate drug therapy plan can be recommended based on medical history and individual patient factors. In this Assignment, you examine a case study of a patient who presents with symptoms of a possible GI/hepatobiliary disorder, and you design an appropriate drug therapy plan.
• Review the case study assigned by your Instructor for this Assignment
• Reflect on the patient’s symptoms, medical history, and drugs currently prescribed.
• Think about a possible diagnosis for the patient. Consider whether the patient has a disorder related to the gastrointestinal and hepatobiliary system or whether the symptoms are the result of a disorder from another system or other factors, such as pregnancy, drugs, or a psychological disorder.
• Consider an appropriate drug therapy plan based on the patient’s history, diagnosis, and drugs currently prescribed.
Write a 1-page paper that addresses the following:
• Explain your diagnosis for the patient, including your rationale for the diagnosis.
• Describe an appropriate drug therapy plan based on the patient’s history, diagnosis, and drugs currently prescribed.
• Justify why you would recommend this drug therapy plan for this patient. Be specific and provide examples.
Required Readings (click to expand/reduce)
Rosenthal, L. D., & Burchum, J. R. (2021). Lehne’s pharmacotherapeutics for advanced practice nurses and physician assistants (2nd ed.) St. Louis, MO: Elsevier.
• Chapter 64, “Drugs for Peptic Ulcer Disease” (pp. 589–597)
• Chapter 65, “Laxatives” (pp. 598–604)
• Chapter 66, “Other Gastrointestinal Drugs” (pp. 605–616)
• Chapter 80, “Antiviral Agents I: Drugs for Non-HIV Viral Infections” (pp. 723–743)
Chalasani, N., Younossi, Z., Lavine, J. E., Charlton, M., Cusi, K., Rinella, M., . . . Sanya, A. J. (2018). The diagnosis and management of nonalcoholic fatty liver disease: Practice guidance from the American Association for the Study of Liver Diseases. Hepatology, 67(1), 328–357. Retrieved from https://aasldpubs.onlinelibrary.wiley.com/doi/pdf/10.1002/hep.29367
This article details the diagnosis and management of nonalcoholic fatty liver disease. Review this article to gain an understanding of the underlying pathophysiology as well as the suggested pharmacotherapeutics that might be recommended to treat this disorder.